Florida, 2017Wildfire in Florida, March 24, 2017
March 24, 2017 · NWS JAX · 1 event in 1 county or zone
Long term rainfall deficits combined with above normal warmth and an early spring bloom contributed to dry fuels and favorable conditions for wildfires.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Long term rainfall deficits combined with above normal warmth and an early spring bloom contributed to dry fuels and favorable conditions for wildfires.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 24, 1:47 PM EST, 42 minutes earlier.
Area forecast discussion, Mar 24, 1:47 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
247 PM EDT Fri Mar 24 2017
.NEAR TERM/thru Saturday/...
A strong area of high pressure will be nearly stationary offshore
of the mid-Atlantic coast....maintaining an onshore SE flow
over our forecast area. Model guidance shows some clouds over the
coastal waters spreading over land from time to time, but shows no
precip potential...so will leave forecast dry with 10 pct POP over
coastal counties. Low temps tonight are expected to be in the mid 50s
well inland to lwr 60s immediate coast. High temps Saturday will
be in the mid 70s coast...upr 70s-lwr 80s inland with the warmest
temps over our western counties.
.SHORT TERM /thru Sunday Night/...
Upper ridge centered along southeast U.S. coast gets flattened out
while a cut-off low opens up and moves towards the Great Lakes.
The tail end of a short wave trough will traverse the area Sunday
bringing a chance of showers and possible storms mainly to the
inland areas of southeast Ga and extreme Ne Fl. Temps will warm into
the lower 80s inland and mid/upper 70s along the coast. Lows in the
50s inland to lower/mid 60s coast.
.LONG TERM /Monday-Friday/...
Fairly progressive pattern expected with a mid/upper ridging over
the region on Monday which then moves out by early Tuesday as tail
end of shortwave trough pushes through accompanied by an increase in
moisture. Best moisture and lift will be north of the area but at
this time just isold convection fcst both Monday and Tuesday due to
aftn sea breezes and shortwave trough. Generally warm and dry
conditions Wed and Thu as GFS and ECMWF show 500 mb ridge across the
area...though lingering weak sfc trough may be near our north zones.
Forcing and instability too weak to justify POPS at this time during
this latter period. Above normal max temps expected each day into
the lower to mid 80s inland...closer to upper 70s and lower 80s at
the coast. Lows will be in the 50s to near 60...also above normal by
several degrees.
&&
.AVIATION...VFR conditions in TAFs for the next 24 hrs. Some potential
for occasional cigs nearing MVFR to affect coastal TAFs as cloudiness
over coastal waters spreads inland...but showed this as an occasional
cig BKN030 for now at KSGJ and KSSI this evening.
&&
.MARINE...Maintaining SCA for offshore component through Sat morning due
to elevated seas with easterly swell. Will let next shift evaluate 00z
data to determine need to extend advisory through the rest of Sat.
SE flow to continue over waters the next several days with strong high
pressure remaining offshore of the mid-Atlantic coast. Winds will
gradually weaken during the next several days.
Rip Currents: High Risk today. Moderate risk expected Saturday.
&&
FIRE WX...Winds will gradually decrease over the weekend. Breezy
conditions still expected along the coast Saturday afternoon. An
upper disturbance will bring a chance of afternoon showers and
possible storms to the inland areas Sunday. Min rh's are expected to
be above critical levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 56 80 59 82 / 10 10 10 30
SSI 60 74 62 75 / 10 10 0 10
JAX 57 78 57 81 / 10 10 0 10
SGJ 61 76 61 78 / 10 10 10 10
GNV 55 81 58 82 / 10 10 0 20
OCF 56 81 59 82 / 10 10 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT this evening for Coastal
Duval-Coastal Nassau-Flagler-St. Johns.
GA...High Rip Current Risk until 11 PM EDT this evening for Coastal
Camden-Coastal Glynn.
AM...Small Craft Advisory until 11 AM EDT Saturday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
&&
PW/PP/AWHazardous weather outlook, Mar 24, 8:03 AM EST, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
903 AM EDT Fri Mar 24 2017
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-250845-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
903 AM EDT Fri Mar 24 2017
...HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY...
...SMALL CRAFT ADVISORIES REMAIN IN EFFECT...
This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.
.DAY ONE...Today and Tonight...
Strong high pressure centered to the north of our region will
maintain breezy onshore winds area-wide today. A Small Craft
Advisory will remain in effect for the offshore waters due to
elevated seas.
There is a high risk of rip currents through this evening at all
area beaches.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
A Small Craft Advisory will remain in effect for the offshore
waters due to elevated seas through at least Saturday morning.
A moderate risk of rip currents is expected at area beaches
through the weekend.
Isolated thunderstorms will be possible each afternoon and early
evening across southeast Georgia and inland portions of northeast
Florida from Sunday through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.
Wildfire, Flagler
- When
- March 24, 2:29 PM EST to 6:01 PM EST
- Where
- Flagler forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
The Candelberry wildfire started near the Mondex community in Bunnell and was around 7 acres in size at 3:29 pm local time. At 4:52 pm, the fire grew to 40 acres and was 50% contained. At 7:01 pm, the fire affected about 35 acres and was 70% contained.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Arkansas, March 24, 20176 injured · $1.2 million · EF2 · 16 events
- Tornado and Damaging Winds in Texas, March 24, 2017$215,000 · EF2 · 19 events
- Tornadoes and Damaging Winds in Louisiana, March 24, 2017$448,000 · EF1 · 18 events
- Winter Storm in Colorado, March 24, 2017$803,000 · 2 events
- Tornado and Hail in Texas, March 24 to 25, 2017$81,000 · EF0 · 11 events
- High Wind in Texas, March 24, 201756 kt wind · 14 events
- Hail in Kansas, March 24 to 29, 20171.75 in hail · 9 events
- Winter Storm in Colorado, March 24, 20176 events
- Damaging Winds in Arkansas, March 24, 201756 kt wind · 6 events
- Winter Weather in West Virginia, March 24, 20175 events
- High Wind in Texas, March 24, 20175 events
- Blizzard in Colorado, March 24, 20173 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 680218.